Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Lake Charles, LA

September 12, 2007Jefferson County, Texas

NWS Lake Charles, LA issued this flash flood warning at Sep 12, 2007, 8:33 AM CDT for Jefferson County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2007, 8:33 AM CDT (13:33 UTC)
Expired
Sep 12, 2007, 10:30 AM CDT
In force
117 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text
Flood severity
None

County Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 93 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 121336
FFWLCH
TXC245-121530-
/X.NEW.KLCH.FF.W.0001.070912T1333Z-070912T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
833 AM CDT WED SEP 12 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...NEDERLAND...HAMSHIRE...GROVES...     
  CENTRAL GARDENS...BEAUMONT AND PORT ARTHUR

* UNTIL 1030 AM CDT

* AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING OCCURRING FROM BANDS OF HEAVY RAIN MOVING ACROSS THE 
AREA WITH 2 TO 4 INCHES INDICATED. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA BRINGING ADDITIONAL FLASH FLOODING. 

LAT...LON 2959 9434 2972 9394 2983 9399 2996 9391
      3000 9406 3013 9414 3005 9434

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 7:48 AM CDT, 45 minutes earlier.

Area forecast discussion, Sep 12, 7:48 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 AM CDT WED SEP 12 2007

.UPDATE...

CONCUR WITH HGX AND WILL ISSUE FLASH FLOOD WATCH FOR LOWER
SOUTHEAST TEXAS AND FAR SOUTHWEST LOUISIANA THROUGH THURSDAY
MORNING. WAVES OF SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER
THE AREA AND LOCALLY HEAVY RAINFALL HAS ALREADY OCCURRED...WITH
RADAR ESTIMATED RAINFALL UP TO 6 INCHES OVER THE MARSHES OF
JEFFERSON COUNTY.

ALSO UPDATED POPS AND TEMPS FOR THE REST OF TODAY.  UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT WED SEP 12 2007/

SHORT TERM...

SURFACE ANALYSIS THIS MORNING SHOWS COLD FRONT HAS BECOME
STATIONARY ALONG A LINE FROM CAMERON TO LAFAYETTE.  TROPICAL LOW
VERY EVIDENT THIS MORNING ON RADAR IMAGERY IN THE WESTERN GULF...WITH
NUMEROUS SHOWERS AND THUNDERSTORMS ROTATING AROUND A POINT
APPROXIMATELY 100 NM SOUTH OF GALVESTON. SURFACE OBSERVATIONS SHOW
WINDS HAVE BEEN GUSTING AS HIGH AS 30 KNOTS AT SOME OF THE
OFFSHORE BUOYS AND RIGS.  SATELLITE IMAGERY INDICATES DEEP
CONVECTION REMAINS LIMITED BUT CONTINUES TO SLOWLY INCREASE...AND
THERE IS SOME POTENTIAL FOR THIS SYSTEM TO DEVELOP INTO A TROPICAL
DEPRESSION PER NHC BEFORE LANDFALL ON THE TEXAS COAST TONIGHT OR
TOMORROW.

REGARDLESS OF DEVELOPMENT...DEEP TROPICAL MOISTURE CONSISTING OF
PWATS APPROACHING 2.5 INCHES CONTINUES TO BE PUMPED INTO THE AREA
ON STRONG SOUTHEASTERLY FLOW ALONG THE EASTERN SIDE OF THE AREA
OF LOW PRESSURE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER THE COASTAL WATERS THIS MORNING AND HAVE ALREADY MOVED
ONSHORE IN SOUTHWESTERN ZONES. COLD FRONT IN TURN WILL WEAKEN AND
PUSH SLOWLY NORTHWARD TODAY...AND WITH MOISTURE BEING ADVECTED UP
AND OVER THE BOUNDARY EXPECTING WIDESPREAD SHOWERS AND
THUNDERSTORMS AREAWIDE. LOWEST POPS WILL BE ACROSS NORTHERN ZONES
WHERE SLIGHTLY DRIER AIR WILL REMAIN IN PLACE THIS MORNING BEFORE
MOISTENING UP LATER TODAY. LOCALIZED HEAVY RAINFALL A CONCERN
TODAY BUT FLASH FLOOD GUIDANCE STILL HIGH MOST AREAS EXCEPT FOR
LOWER SOUTHEAST TEXAS SO WILL NOT ISSUE A WATCH AT THIS TIME.

MOS GUIDANCE HAS HIGH CHANCE TO CATEGORICAL POPS EACH PERIOD
THROUGH FRIDAY AND SEE NO REASON TO ARGUE WITH CONTINUED DEEP
TROPICAL MOISTURE AND A WEAKNESS ALOFT. CONVECTION MAY WANE A TAD
THIS EVENING BEFORE INCREASING OVERNIGHT INTO TOMORROW ONCE
AGAIN...WITH A REPEAT PERFORMANCE ON THURSDAY NIGHT INTO FRIDAY.
HPC GUIDANCE SHOW RAINFALL TOTALS THROUGH FRIDAY MAY APPROACH 3 TO
5 INCHES WITH LOCALIZED HIGHER AMOUNTS ACROSS SOUTHWESTERN ZONES
WITH LESSER AMOUNTS ELSEWHERE. THUS A FLOOD WATCH MAY BE NECESSARY
AT SOME POINT FOR LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN
LOUISIANA.

LONG TERM...

CONDITIONS EXPECTED TO DRY OUT SOMEWHAT OVER THE WEEKEND INTO
EARLY NEXT WEEK AS A WEAK COLD FRONT BACKDOORS INTO THE AREA PER
GFS. NO SIGNIFICANTLY COOLER AIR BEHIND THIS FRONT AS LOWS WILL
ONLY DROP A FEW DEGREES...AND HIGHS WILL ACTUALLY BE WARMER DUE TO
THE DRIER AIR FILTERING INTO THE REGION AND MID LEVEL RIDGE
BUILDING OVERHEAD. RAIN CHANCES TO RETURN BY MIDWEEK AS ONSHORE
FLOW ESTABLISHES ITSELF ONCE AGAIN.

AVIATION...

IFR CONDITIONS ONGOING AT KBPT/KLCH...WHERE +RA WAS ALSO
REPORTED... WHILE MVFR WAS REPORTED AT KAEX. VFR CONDITIONS LOOK
FEW AND FAR BETWEEN TODAY AS COPIOUS MOISTURE STREAMING OUT OF
THE DISTURBANCE OVER THE WRN GULF INTERACTS WITH THE COOL FRONT
STALLED OUT OVER THER REGION AND PRODUCES WIDESPREAD
RW/TRW...ESPECIALLY AFTER SUNRISE. ONGOING CONVECTION OVER THE
SWRN ZONES WILL CONTINUE TO IMPACT THE SWRN
TERMINALS...KBPT/KLCH...THROUGH SUNRISE.

25

MARINE...

BUOY 42035 REPORTING WINDS OF 18 KNOTS GUSTING TO 21 KNOTS WITH
WAVES OF 3.6 FEET THIS MORNING. MSAS AND LAPS ANALYSIS INDICATES
WINDS HAVE INCREASED INTO SCEC RANGE ACROSS SOUTHWESTERN COASTAL
WATERS DUE TO PRESSURE GRADIENT ASSOCIATED WITH TROPICAL LOW. HAVE
THUS RAISED SCEC FLAGS FOR TODAY IN THESE AREAS. SOME WIND GUSTS
AT OFFSHORE BUOYS AND RIGS HAVE BEEN OVER 25 KNOTS THIS MORNING.
GUSTY ONSHORE WINDS AND WIDESPREAD SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THROUGH FRIDAY BEFORE DRIER WEATHER AND OFFSHORE FLOW
DEVELOPS OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  73  85  74 /  80  60  70  50
KBPT  82  72  85  75 /  80  60  70  50
KAEX  85  71  85  72 /  50  60  70  50
KLFT  85  73  85  73 /  70  60  70  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     CALCASIEU...AND CAMERON.

TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...AND ORANGE.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
     FROM 20 NM TO 60 NM...AND COASTAL WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.

&&

SHAMBURGER
Hazardous weather outlook, Sep 12, 5:05 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 AM CDT WED SEP 12 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
505 AM CDT WED SEP 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE CONTINUES TO MOVE WESTWARD ACROSS THE
WESTERN GULF OF MEXICO. THIS SYSTEM HAS THE POTENTIAL TO DEVELOP
INTO A TROPICAL DEPRESSION OVER THE NEXT DAY OR TWO BEFORE IT
MOVES INLAND ALONG THE TEXAS COAST.

REGARDLESS OF DEVELOPMENT...THE AREA OF LOW PRESSURE CONTINUES TO
PUMP DEEP TROPICAL MOISTURE INTO SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. MEANWHILE...A WEAK COLD FRONT HAS BECOME STATIONARY
ACROSS THE REGION. THIS MOISTURE WILL INTERACT WITH THE FRONT TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY.

LOCALLY HEAVY RAINFALL WILL BE LIKELY TODAY ACROSS LOWER SOUTHEAST
TEXAS AND FAR SOUTHWESTERN LOUISIANA. LOCALIZED FLOODING IS
POSSIBLE ACROSS JEFFERSON AND HARDIN COUNTIES WHERE SOIL MOISTURE
IS HIGHER THAN IN OTHER AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA
THROUGH FRIDAY. THIS WILL CONTINUE TO ALLOW FOR THE DEVELOPMENT OF
NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE. THIS WILL CONTINUE
TO POSE A RISK OF LOCALIZED FLOODING IN SOME AREAS...WITH THE
HIGHEST RISK ALONG AND SOUTH OF A LINE FROM KOUNTZE TO LAKE
CHARLES.

RAINFALL TOTALS BY FRIDAY ARE EXPECTED TO RANGE FROM 1 TO 3
INCHES ACROSS MOST OF THE REGION. HOWEVER...AREAS OF LOWER
SOUTHEAST TEXAS AND FAR SOUTHWESTERN LOUISIANA ARE LIKELY TO SEE
RAINFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

A COLD FRONT WILL BRING DRIER AIR INTO THE REGION OVER THE WEEKEND
INTO EARLY NEXT WEEKEND...BRIEFLY ENDING RAIN CHANCES. MOISTURE
LEVELS WILL BEGIN INCREASING AGAIN BY MIDWEEK WITH SHOWERS AND
THUNDERSTORMS EXPECTED TO RETURN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT MAY BE
NEEDED OVER THE NEXT FEW DAYS DUE TO POTENTIAL FLOODING.

SHAMBURGER

In the hours before

Special weather statement, Sep 12, 4:55 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 AM CDT WED SEP 12 2007

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-122100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
455 AM CDT WED SEP 12 2007

...LOCALLY HEAVY RAINFALL LIKELY THE NEXT FEW DAYS...

AN AREA OF LOW PRESSURE IN THE WESTERN GULF OF MEXICO CONTINUES TO
PUMP DEEP TROPICAL MOISTURE INTO SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. MEANWHILE...A WEAK COLD FRONT HAS BECOME STATIONARY
ACROSS THE REGION. THIS MOISTURE WILL INTERACT WITH THE FRONT TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY.

THIS DEEP TROPICAL MOISTURE IS EXPECTED TO REMAIN IN PLACE ACROSS
THE AREA THROUGH THE END OF THE WORK WEEK...WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE REGION THROUGH
FRIDAY.

GENERAL RAINFALL TOTALS FROM TODAY THROUGH FRIDAY ARE EXPECTED TO
RANGE FROM 1 TO 3 INCHES ACROSS MOST OF THE REGION.
HOWEVER...AREAS OF LOWER SOUTHEAST TEXAS AND FAR SOUTHWESTERN
LOUISIANA ARE LIKELY TO SEE RAINFALL TOTALS OF 3 TO 5
INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MAY LEAD TO
LOCALIZED FLOODING IN SOME AREAS...WITH THE HIGHEST RISK ALONG AND
SOUTH OF THE I-10 CORRIDOR FROM BEAUMONT TO LAKE CHARLES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
UPDATES ON THIS DEVELOPING HEAVY RAINFALL SITUATION.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:55 AM CDTFlash Flood WatchLCHHardin, Tyler41 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.